Diltiazem-associated photodistributed hyperpigmentation: report of two Japanese cases and published work review.
ABSTRACT Scherschum et al. proposed diltiazem-associated photodistributed hyperpigmentation as a novel type of drug-induced photosensitive lichenoid eruption. The characteristic clinical features were slate-gray reticulated hyperpigmentation on sun-exposed areas, while lichenoid dermatitis with prominent pigmentary incontinence was noted histologically. Although the clinical and histological features were similar to those of lichen planus pigmentosus, the histological features did not show either compact hyperkeratosis or wedge-shaped hypergranulosis, which are typical histological features of lichen planus. We describe two Japanese cases of diltiazem-associated photodistributed hyperpigmentation, who were successfully treated with topical tacrolimus, and review the published work.